News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Breakthrough bleeding or implantation?


 sg8 - Thu Sep 17, 2009 12:51 pm

I have been on bc for about 3 months, the pill for almost 2. I tried the patch for a couple of weeks and had problems with it staying on. I am also taking minocyline which I am aware can make bc less effective. I had unprotected sex on the night of the 9th. On the morning of the 15th I started having brown very light spotting and am still having it. It is only when I wipe and not enough for a pad. I will take my last active pill tomarrow night(18th). I have not had breakthrough bleeding since starting bc. When I used Seasonal a few years ago, the only breakthrough bleeding I had was a very heavy flow for 2 weeks during the 3rd pack. Do you think this is just breakthrough bleeding? Is it possible to have implantation bleeding just 5.5 days after sex? Or is it possible there is something else going on? I am conserned about keeping on my meds(aviane, minocyline, retin-a) if there is a possiblity of being pregnant.
 Debbie Miller, RN - Sun Sep 20, 2009 1:55 am

User avatar Hello,
It is likely this is breakthrough bleeding which can occur at any time, even if it is not typical for you. If you missed taking some of your pills, pregnancy would be a possibility but if you have been faithful with them, chances are quite slim. The medications you are taking (I assume the retin-A is topical) may not be recommended once you know you are pregnant but I would not worry excessively over what you would have taken before knowing of the pregnancy. In most cases, stopping after pregnancy is confirmed is adequate. Exceptions would be meds like Accutane (internal medicine for acne). Implantation bleeding usually occurs 6 to 12 days after ovulation and fertilization.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here